PALS and Cholesterol Medication

Status
Not open for further replies.

pmbenb83

Distinguished member
Joined
Aug 6, 2007
Messages
399
Diagnosis
03/2008
Country
US
State
VA
City
Stafford
Eric also took Lipitor during the summer of 2006 and his symptoms increased within months of starting the medication. His ALS symptoms began sometime between 2000-2002, but were mild and tolerable. After being on Lipitor, it sped up his symptoms considerably. He was taken off Lipitor in early 2007 after seeing his first neurologist. The sad thing is... his cholesterol level was borderline, which diet and exercise would have probably lowered. He may still have been diagnosed with ALS, but maybe not until he was much older. I truly believe Lipitor was the culprit of speeding up his progression.
 

sadiemae

Very helpful member
Joined
Sep 20, 2009
Messages
2,397
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
NV
City
Reno
Thanks all, I think its time to stop taking it. Will double check with Docs. HUGS Lori
 

Ladyinn

Distinguished member
Joined
Apr 7, 2010
Messages
398
Reason
PALS
Diagnosis
11/2009
Country
US
State
South Dakota
City
Custer
Yes, I was taking Lipitor when I started falling and losing my balance. I also had pain and stiffness in my hips and shoulders. I kept bringing that to my doctor's attention and she said all my bloodwork showed there was no damage from the Lipitor and not to worry. However I chose to stop taking it when I fell and broke my ankle in Oct 2008 and have noticed the pain and stiffness are gone but the ALS and muscle atrophy are in full swing. No scientific proof but I am convinced the Lipitor has played a significant role in this hideous disease coming to life in my body. Would have preferred a heart attack to this. Diane
 

trfogey

Very helpful member
Joined
Jan 31, 2008
Messages
2,017
Reason
PALS
Diagnosis
07/2007
Country
US
State
NC
City
Raleigh
I was taking lovastatin at the time I was diagnosed and had been on other statin drugs (including Lipitor) for about five years before that. I stopped taking them about three months after diagnosis when some of the early stories came out questioning whether or not statins caused ALS.

Interestingly enough, I never had muscle problems in my legs while taking statins like so many folks do. My muscle problems were very mild and occurred in my forearms and the muscles in and around my ribs. Guess where my ALS is most advanced? You guessed it -- arms and respiratory muscles. Three years post-diagnosis and had no real weakness in my legs until the past six months. Still able walk and stand up by myself, but it is beginning to progress in one leg, but there's no perceivable or clinical weakness in the other leg as of my ALS clinic visit this week.

Coincidence? I don't think so.
 

shizzy

Member
Joined
Apr 11, 2010
Messages
29
Reason
Other
Country
US
State
CO
City
Denver
Although my husband has not been DX, He has had NOTHING but trouble with his muscles, stiffness, weakness, fatigue, ect....

We have been running back & forth to Nueros for a diagnosis & no-one yet knows what it is!

He was on Crestor for a year (Problems started after 6 mo's) & he has stopped taking it 8 mo's ago and STILL has problems. The Cardiologist swears its nearly impossible for it to be Crestor related as he says, it would show on the B/W for muscle enzymes (CPK) & comes out of your system in 2 weeks.

I dont believe any of this! I believe something is brewing in his system from the Crestor, without a doubt!
 
Status
Not open for further replies.
Top